Alert archive / Texas / Special Weather Statements in 2012
Special Weather Statement, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this special weather statement at May 6, 2012, 7:21 PM CDT for Grimes County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 6, 2012, 7:21 PM CDT (00:21 UTC)
- Expired
- May 6, 2012, 8:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Houston/Galveston, TX
County Grimes County, TX
The radar
The Houston radar (KHGX), 133 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 0.4 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1095 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 1101 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -54 m²/s²
- 0-3 km storm-relative helicity
- -60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
765
WWUS84 KHGX 070021
SPSHGX
SPECIAL WEATHER STATEMENTNATIONAL WEATHER SERVICE HOUSTON/GALVESTON
TX721 PM CDT SUN MAY 6 2012
TXZ177-198-199-070100-
WALKER TX-GRIMES TX-MONTGOMERY TX-
721 PM CDT SUN MAY 6 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WALKER...EAST
CENTRAL GRIMES AND NORTHWESTERN MONTGOMERY COUNTIES UNTIL 800 PM
CDT...
AT 719 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM 18 MILES NORTHEAST OF NAVASOTA...
MOVING EAST AT 5 MPH.
HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EXTREME
SOUTHWESTERN WALKER...EXTREME EAST CENTRAL GRIMES
AND NORTHWESTERN MONTGOMERY COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3062 9572 3060 9556 3045 9555 3037 9582
3054 9588
TIME...MOT...LOC 0019Z 258DEG 4KT 3051 9580
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this special weather statement went out at May 6, 3:54 PM CDT, 3 hours 27 minutes earlier.
Area forecast discussion, May 6, 3:54 PM CDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 354 PM CDT SUN MAY 6 2012 .DISCUSSION... REMNANT MCV FROM OVERNIGHT CONVECTION ACROSS THE HILL COUNTRY CONTINUES TO PUSH EASTWARD THIS AFTERNOON AND WILL EXIT OUR CWA WITHIN THE NEXT SEVERAL HOURS. DENSE CIRRUS COVER FROM THIS SYSTEM HAS HELPED TO LIMIT HEATING ACROSS OUR NORTHERN COUNTIES AND DESPITE FAIRLY FULL SUN TOWARD THE COAST WE HAVE NOT REACHED 90 DEGREES ACROSS THE REGION AND THE CAP APPEARS TO BE HOLDING. WHILE AN ISOLATED THUNDERSTORM LATER THIS AFTERNOON OR EARLY THIS EVENING CANNOT BE RULED OUT CONFIDENCE IS LOW ENOUGH TO REMOVE CHANCE POPS AND SEVERE WORDING FOR THE REMAINDER OF TODAY. NOT MANY CHANGES MADE TO THE EXTENDED FORECAST WITH THIS ISSUANCE. RAIN CHANCES WILL BE ON THE INCREASE FOR TUESDAY AND WEDNESDAY AS A WEAK COLD FRONT SLIPS INTO THE REGION FROM THE NORTH. OVERNIGHT LOWS WILL DIP INTO THE LOWER 60S IN THE WAKE OF THIS FRONT WITH HIGHS REMAINING IN THE LOW TO MID 80S. THURSDAY LOOKS TO BE DRY AS ONSHORE FLOW SETS UP AHEAD OF AN UPPER LEVEL LOW THAT WILL MOVE INTO WEST TEXAS. MODELS CONTINUE TO FOCUS GREATEST PRECIPITATION AMOUNTS WITH THIS SYSTEM ACROSS THE SOUTHERN THIRD OF THE REGION AND THE OFFSHORE WATERS. DRIER WEATHER WILL RETURN LATE NEXT WEEKEND AS THE UPPER LOW EXITS TO THE EAST. 38 && .AVIATION... MODEL SOUNDINGS SUGGEST CONVECTIVE TEMPS IN THE LOWER 90S. RAPID REFRESH RUNS SHOWED CONVECTION IN AND AROUND HOUSTON AIRPORTS LATE THIS AFTERNOON. FOR THIS REASON INCLUDED VCTS AT THE HOUSTON AIRPORTS FOR A 3 HOUR WINDOW THIS AFTERNOON. LATEST RADAR TRENDS NOT IMPRESSIVE ALTHOUGH SATELLITE SHOWING SOME MDT CUMULUS DEVELOPING NEAR THE COAST. LEANING TOWARD TAKING THUNDER OUT BUT WILL NEED TO MONITOR TRENDS OVER NEXT FEW HOURS. 46 .MARINE... MODERATE ONSHORE WINDS CONTINUE OVER THE WATERS BUT TEND TO BE BELOW SCEC CRITERIA...WITH SUSTAINED WINDS IN THE 10 TO 15 MPH RANGE. LIGHT TO MODERATE ONSHORE WINDS TO BECOME EAST TO NORTHEAST BY MID WEEK AS BACK DOOR COLD FRONT DROPS ACROSS THE AREA. THESE EAST WINDS STRENGTHEN SOMEWHAT BY LATE IN THE WEEK LEADING TO AN INCREASE IN SEAS. JUST HOW MUCH INCREASE IN WINDS AND SEAS STILL UNCERTAIN BUT COULD GET INTO SMALL CRAFT ADVISORY CONDITIONS POTENTIALLY BY THURSDAY OR FRIDAY. 46 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 72 89 70 84 66 / 20 20 20 40 40 HOUSTON (IAH) 71 90 69 87 67 / 20 10 10 30 30 GALVESTON (GLS) 74 85 73 84 74 / 10 10 10 20 20 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && DISCUSSION...38 AVIATION/MARINE...46
Hazardous weather outlook, May 6, 3:58 PM CDT, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 358 PM CDT SUN MAY 6 2012 GMZ330-335-TXZ163-164-176>179-195>200-210>214-226-227-235>238- 072100- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON-WHARTON- 358 PM CDT SUN MAY 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE THROUGH EARLY EVENING TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL BRING A GOOD CHANCE OF RAIN TO THE REGION THURSDAY NIGHT INTO FRIDAY. AT THIS TIME...THE PRIMARY SEVERE WEATHER HAZARD WILL BE LOCALLY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, May 6, 5:25 PM CDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENTNATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX525 PM CDT SUN MAY 6 2012 TXZ176-177-196-198-062315- MADISON TX-WALKER TX-GRIMES TX-BRAZOS TX- 525 PM CDT SUN MAY 6 2012 ...SPECIAL WEATHER STATEMENT... AT 521 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES EAST OF COLLEGE STATION... MOVING NORTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 30 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN MADISON...EXTREME WEST CENTRAL WALKER...GRIMES AND EXTREME EAST CENTRAL BRAZOS COUNTIES. LAT...LON 3097 9612 3079 9571 3049 9607 3059 9624 TIME...MOT...LOC 2221Z 213DEG 14KT 3059 9612
Special weather statement, May 6, 5:50 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
550 PM CDT SUN MAY 6 2012
TXZ176-177-196-198-199-062345-
MADISON TX-WALKER TX-GRIMES TX-MONTGOMERY TX-BRAZOS TX-
550 PM CDT SUN MAY 6 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL MADISON...WEST
CENTRAL WALKER...GRIMES...NORTHWESTERN MONTGOMERY AND SOUTHEASTERN
BRAZOS COUNTIES UNTIL 645 PM CDT...
AT 542 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A CLUSTER OF STRONG THUNDERSTORMS FROM NEAR
NAVASOTA STRETCHING NORTHEASTWARD INTO THE CARLOS AREA. THESE STORMS
ARE MOVING NORTHEAST AT 15 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
NAVASOTA...MILLICAN...CARLOS...IOLA...MADISONVILLE.
LAT...LON 3086 9608 3099 9589 3085 9572 3064 9578
3036 9613 3046 9627
TIME...MOT...LOC 2242Z 214DEG 14KT 3044 9616
47Special weather statement, May 6, 7:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENTNATIONAL WEATHER SERVICE HOUSTON/GALVESTON
TX721 PM CDT SUN MAY 6 2012
TXZ177-198-199-070100-
WALKER TX-GRIMES TX-MONTGOMERY TX-
721 PM CDT SUN MAY 6 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WALKER...EAST
CENTRAL GRIMES AND NORTHWESTERN MONTGOMERY COUNTIES UNTIL 800 PM
CDT...
AT 719 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM 18 MILES NORTHEAST OF NAVASOTA...
MOVING EAST AT 5 MPH.
HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EXTREME
SOUTHWESTERN WALKER...EXTREME EAST CENTRAL GRIMES
AND NORTHWESTERN MONTGOMERY COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3062 9572 3060 9556 3045 9555 3037 9582
3054 9588
TIME...MOT...LOC 0019Z 258DEG 4KT 3051 9580Nearby
Special Weather Statements in Texas, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.